Severe Allergic Reaction to Genteal gel
USA (United States of America)
My eye doctor prescribed GenTeal ointment (Severe) for my painful dry eye in my right eye. After using the Gen Teal ointment numerous times a day and night for one week my right cheek (from just below my eye to the side of my mouth) swelled, itched, and was hot and hard to the touch.
My eye doctor said it was not caused by using Gen Teal and suggested I see my dermatologist. But I had not used anything else for my eyes or skin or changed my diet, had not been out in severe weather or engaged in any other activity that might damage my cheek, so my feeling is the Gen Teal caused my condition.
My eye doctor said to stop using Gen Teal and just use Systane, or any other wetting solution for my dry eye. Two days after stopping Gen Teal I noticed a significant lessening of the swelling and hardness. The itching completely stopped.
I can only conclude that while I don't usually have allergic reactions to drugs (40 years ago I was allergic to Macrodantin-- prescribed for a urinary tract infection. My doctor gave me a shot of adrenalin and afterward the hives disappeared along with the swelling and itching), I am allergic to Gen Teal Ointment.
Has anyone else ever had the same experience with Gen Teal Ointment?
There are many artifical tears that can be used for dry eyes such as systane, optive and theratears. You can choose any of them.
By Alice Licht
I failed to mention that my right eye was pink and itchy and remained so as I continued using Gen Teal. I accepted the condition as normal since my ophthalmologist said I could safely use Gen Teal as often as I needed it.
The swollen cheek concerned me more. I do not have medical knowledge so I wondered if the gel and drops could travel downward (from the eye) beneath the skin. I had used so much of the ointment and drops I thought I had probably overloaded and the excess was leaking downward.
My ophthalmologist said no. But soon (2-3 days) after ceasing my usage of Gen Tel my eye returned to normal (no pink or redness in the white part), no toothache-like pain in the outer corner of my eye as I had experienced. And today the swollen cheek is nearly back to normal, with only a little puffiness and some feeling of thickened skin on the apple of the cheek.
I look as if I have a sunburn on the right cheek and there is a small blotch on the left cheek and across my nose. I feel fine otherwise. I just wondered if anyone else had ever had such a reaction after using Severe Gen Teal ointment.
Thanks for giving this your attention. I appreciate any input.
Hello! I am prone to eye dryness because I'm spending a lot of hours in front of the computer daily. And because of this, I need to use eye drops for lubrication every few hou...
Hi, what kind of eye drop should I used when my eye's is red and sticky? Thanks
Hi, Is it ok to use regular artificial tears for dry eye with latanoprost opthalmic eye drops Thanks
Hello, Do you know if the product iCOLOUR - eyes drops - which is advertised to change the color of eyes (the color of the IRIS) safe for usage? Can one go blind? How long wi...
Hi, For information only, are there any reported cases of fluoroquinolone neurologic toxicity from instillation of these medications into the eye? Symptoms similar to the rep...
Hi, My mum have some clear jelly like stuff around her retina, and there are a layer of stuff around her inner sclera, went to the clinic and they gave her some eye drops call...
Hi, I had a corneal transplant in Asia 3 months ago. The doctor over there asked me to use Vismed eye drop, which has 0.18% sodium hyaluronate to lubricate my eyes and make ar...
Hi, I have a history of HTN and I am on bp meds. Also I just start taking Xalatan 0.005% Lantanoprost for my glaucoma and now I am having nightmares. I want to know is it my ...
Hi, I have suffered from recurrent chronic conjunctivitis for two years, I have tried a variety of eye medications. The most successful combination was patanol with flarex.Unf...